CSN Login
Members Online: 11

Another Day - another side effect?

pattyanny's picture
pattyanny
Posts: 523
Joined: Jul 2009

Hi all! Maybe someone can help me with this one. I awoke yesterday with sharp shooting pain in back of my skull. I went to my regular MD, and he feels it may be nerve pain and suggested an anti-inflammatory. I tried over the counter (Motrin, Advil etc) to no avail. He suggested Celebrex, which I tried, but it really did not touch the pain. It feels like a shock, which comes and goes, intermittedly & constantly. Today I have pain on both sides of the back of my skull, and am sitting with an ice pack strapped to my skull which provides some relief. I plan on trying a hydocordone so I may get some sleep. I will call rad MD in the morning, but it is so painful,and now - frightening! Has anyone had this, or am the only "lucky" one? Lol!

thegirlfriend's picture
thegirlfriend
Posts: 147
Joined: Sep 2009

Could this coincidentally be your neck out of alignment? Have you ever seen a chiropractor?
sounds like you could have a pinched nerve in your neck maybe?
I mean your body can just have normal stuff happen to it even though you are going thru this other garbage. Dont know if you have ever been to a chiro, or believe in their treatment, i believe wholeheartedly, so its just a suggestion.

pattyanny's picture
pattyanny
Posts: 523
Joined: Jul 2009

Good idea girlfriend! Yes, I think I will see a chiro, but down the line a bit. Doc suggests I wait. It seems to be the muscles and nerves in the neck. He did give me a muscle relaxer which gave me some relief! Yay drugs! May God bless you, and keep you strong.

Scambuster's picture
Scambuster
Posts: 975
Joined: Nov 2009

Hi Patty,

I had pain creep all up around my skull and ears for several days. I was put on 'Lyrica' which blocks some nerve pain and it seemed to help. My other Oncologist put me on Tramadol (Tramal) which is a narcotic and heavier option. Mine went away after several days.

Apparently the radiation can mess with nerves lower down and during the healing process you can get a manifestation of pain in various places. Lots of weird things can happen in the post treatment time. It will generally be related to your treatment unfortunately.

I hope you get a solution but your Doc should know or you could suggest the meds mentioned above to your doc.

Wishing you all the best.

Scambuster

pattyanny's picture
pattyanny
Posts: 523
Joined: Jul 2009

Ty Scambuster. Now I do not feel so alone. I spoke with Doc and he gave me a muscle relaxer, and ices pack seems to help. It was great to have some relief, even for a short time. It probably is nerve pain as you say, but he feels tension also. My Mom has Alzheimers and lives alone, so if you have ever seen the move "Ground Hog Day" with Bill Murray - I am living it! :( Trying to find a nursing home, get her an aide, and in general keep her safe. This to shall pass! Keep fighting the fight, and God bless for your reply.
Patty

SIRENAF42's picture
SIRENAF42
Posts: 204
Joined: Oct 2008

I have almost the same type pain. I always thought it was how my neck was positioned on the radiation table and then being strapped down with the mask. They put that neck rest thing down first and positioned my head with my chin up high, then strapped me down. I always told my doctor that my neck hurt after treatment, but was always told "it has to be that tight".

My neck still hurts in the same area, one year after my last radiation treatment..... I have Tramadol for the pain, but rarily take it. Usually I just try and stretch it out.

S

pattyanny's picture
pattyanny
Posts: 523
Joined: Jul 2009

Yes Sirena, I feel stiffness too and try to bring my chin down to touch my chest, and side to side neck exercises, usually as I sit at the computer. Thank you for the reminder, I have not stretched lately, but medication helped a lot. Thank you! I don't know whay I would do without these great people on this forum. God bless Sirena! Patty

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network